MAUDE Adverse Event Report: BARD ACCESS SYSTEMS PFLEX 20G 8CM BASIC KIT; INTRAVASCULAR CATHETER

BARD ACCESS SYSTEMS PFLEX 20G 8CM BASIC KIT; INTRAVASCULAR CATHETER
Model Number N/A
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The following were reviewed as part of this investigation: patient severity, frequency analysis, applicable previous investigation(s), sample (if available), applicable fmea documents, labeling, and applicable manufacture records.Based on a review of this information, the following was concluded: the complaint of a break in the guidewire was confirmed, and the damage appears to be related to use of the device.One powerglide pro deployment system was returned for investigation.The catheter had been removed from the needle and was not returned for investigation.The safety mechanism had been locked over the needle tip.Blood residue was observed in the handle.No portion of the guidewire was protruding from the distal tip of the safety mechanism.The safety mechanism was removed from the needle and the distal tip of the needle was microscopically examined.There was a break in the wire that coincided with the tip of the needle.The distal tip of the wire was not returned for investigation.The fractured end of the wire exhibited necking and a granular tip, which is consistent with a tensile break.The inner edge of the needle bevel exhibited deformation, which is indicative of force between the wire and the needle bevel.No further action is required because the complainant event could not be related to a deficiency in product manufacture or deficiency while under correct product use.A lot history review (lhr) of rebn2178 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
Per sales rep, the facility reported that during placement of the powerglide the wire broke off and remained in the patients subcutaneous tissue.It was stated that the wire was removed in ir and there was no permanent damage to the patient.

Brand Name
PFLEX 20G 8CM BASIC KIT
Common Device Name
INTRAVASCULAR CATHETER
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key6584611
Report Number3006260740-2017-00671
Device Sequence Number662771
Product Code FOZ
UDI-Device Identifier00801741110528
UDI-Public(01)00801741110528(17)190131(10)REBN2178
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
K153280
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 05/23/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/31/2019
Device Model NumberN/A
Device Catalogue NumberF120080
Device Lot NumberREBN2178
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/16/2017
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/16/2017
Initial Report FDA Received Date05/23/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1